Alert archive / Illinois / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 60, NWS Lincoln, IL

June 3, 2020Fulton County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 3, 2020, 8:57 PM CDT for Fulton County, Illinois. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2020, 8:57 PM CDT (01:57 UTC)
Expired
Jun 3, 2020, 9:45 PM CDT
In force
48 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Fulton County, IL

The radar

The Lincoln radar (KILX), 75 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:00 PM CDTHAIL 1Smithfield, ILTIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2020-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1721 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2020-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1721 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1615 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

529 
WUUS53 KILX 040157
SVRILX
ILC057-040245-
/O.NEW.KILX.SV.W.0060.200604T0157Z-200604T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
857 PM CDT Wed Jun 3 2020

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Central Fulton County in west central Illinois...

* Until 945 PM CDT.

* At 856 PM CDT, a severe thunderstorm was located near Marietta, or 
  8 miles northwest of Lewistown, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lewistown, Cuba, Ipava, Bernadotte, Smithfield, Bryant, Liverpool,
  Marietta, Little America and Duncan Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm. 
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

&&

LAT...LON 4059 9028 4041 8998 4039 8999 4037 9004
      4035 9005 4033 9005 4019 9028 4048 9044
TIME...MOT...LOC 0156Z 322DEG 19KT 4045 9030 

HAIL...1.25IN
WIND...60MPH
 
$$

Geelhart
2 follow-up statements
999 
WWUS53 KILX 040217
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
917 PM CDT Wed Jun 3 2020

ILC057-040245-
/O.CON.KILX.SV.W.0060.000000T0000Z-200604T0245Z/
Fulton-
917 PM CDT Wed Jun 3 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN FULTON COUNTY...

At 916 PM CDT, a severe thunderstorm was located near Ipava, moving 
southeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Lewistown, Cuba, Ipava, Bernadotte, Bryant, Liverpool, Little America
and Duncan Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4051 9015 4041 8998 4039 8999 4037 9004
      4035 9005 4033 9005 4019 9028 4039 9039
TIME...MOT...LOC 0216Z 327DEG 18KT 4036 9025 

HAIL...1.25IN
WIND...60MPH
 
$$

Geelhart
606 
WWUS53 KILX 040241
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
941 PM CDT Wed Jun 3 2020

ILC057-040250-
/O.EXP.KILX.SV.W.0060.000000T0000Z-200604T0245Z/
Fulton-
941 PM CDT Wed Jun 3 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FULTON COUNTY WILL
EXPIRE AT 945 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds and heavy rain are still
likely with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.

LAT...LON 4051 9015 4041 8998 4039 8999 4037 9004
      4035 9005 4033 9005 4019 9028 4039 9039
TIME...MOT...LOC 0240Z 322DEG 19KT 4027 9016 

$$

Geelhart

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:51 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 3, 7:51 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
751 PM CDT Wed Jun 3 2020

.SYNOPSIS...
Issued at 750 PM CDT Wed Jun 3 2020

Scattered showers and thunderstorms are expected across central
and southeast Illinois through much of the night. While a large
part of Thursday should be dry, additional showers and storms will
begin to pop up in a few areas Thursday afternoon, with more
numerous showers and storms Friday and Friday evening. The very
warm weather will continue a couple more days, with highs in the
mid 80s Thursday, and close to 90 degrees on Friday.

&&

.UPDATE...
Issued at 750 PM CDT Wed Jun 3 2020

Isolated cluster of storms that formed late afternoon in west
central Illinois has continued to expand into a larger MCS this
evening, with renewed development quickly developing over
northeast Missouri. Storms elsewhere in central Illinois have been
rather sparse so far, mainly centered along the residual outflow
boundary from the morning convection, but some activity has begun
redeveloping near Champaign and southeast of Galesburg as of late.
Cluster of storms near the Quad Cities is also of concern, though
the core of this cluster looks to track just west of our CWA.
High-res models have been struggling some thus far with how this
enter event has been evolving, though scattered storms are
expected to past midnight. Some recent updates have been made to
the rain trends to linger it longer.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 334 PM CDT Wed Jun 3 2020

Outflow boundary from morning convection has moved to around I-72.
A couple of storms developed on that boundary but only the one in
west central IL is still going. The sfc cold front looks to be
north near Peoria. Still expecting more convection to develop
along the outflow, in conjunction with the cold front late this
afternoon through this evening. HiRes CAMs have had a hard time
adjusting to reality and continue to develop more convection
along the cold front. So, instead of likely pops, going to have
high chance pops for this evening. Precip should push south
overnight and then be in far southeast IL overnight and tomorrow.

Even though cold front moves through the area tonight, still
expecting warm and humid conditions tomorrow with highs in the
middle 80s.

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 334 PM CDT Wed Jun 3 2020

The cold front that moves through tonight will be near the area
through Friday night and expecting scattered storms through the
period, with highest pops Friday morning through Friday evening.
Dry weather is then expected over the weekend into the beginning
of next week, followed by more precip for Tue through Wed as
remnants of TS currently in the gulf is forecast to move into the
area. Temps in the 80s are expected through the weekend and into
next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 636 PM CDT Wed Jun 3 2020

VFR conditions prevail at all sites this evening and should
continue through the night. A couple of boundaries are moving
through the area with some light showers occurring along the
boundaries. SPI had some light showers and this will likely
continue into DEC and maybe CMI. PIA and BMI are north of any of
the boundaries and will not see any precip and have high mid and
high clouds this evening. The boundary south of BMI should also
move south of CMI in about an hour and any convection that
develops along the boundary will be east of the CMI, so will not
have any VCTS in CMI, but still may have VCSH for a couple of
hours...but still VFR cigs. Models still show some light fog
developing overnight across all sites so continue to have 3-4sm
from late tonight through about 14z. Fog then lifts quickly with
some scattered CU developing in the morning but dissipating by
afternoon. Broken to scattered cirrus will be at all sites
overnight and through tomorrow. With boundaries moving through,
winds tricky...though light. Northerly winds at PIA/BMI and CMI
this evening but becoming light and variable through the night.
Then expecting southwest winds tomorrow during the day, but
turning light and variable again for the afternoon.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Geelhart
SYNOPSIS...Geelhart
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...Auten
Hazardous weather outlook, Jun 3, 4:06 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
406 PM CDT Wed Jun 3 2020

ILZ027>031-036-037-040-041-047-042115-
Cass-Fulton-Knox-Marshall-Mason-Peoria-Schuyler-Stark-Tazewell-
Woodford-
406 PM CDT Wed Jun 3 2020

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms will develop this evening. Some of the
storms could become severe, with damaging wind gusts and large
hail being the primary threats.

Minor to moderate flooding will continue along the Illinois
River.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Isolated to scattered thunderstorms will be possible Friday,
although organized severe weather is not expected.

Flooding will continue along the Illinois River this week,
although it will subside around Henry by Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed...primarily between 4 pm and
10 pm.

ILZ049-050-042115-
Morgan-Scott-
406 PM CDT Wed Jun 3 2020

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms will develop this evening. Some of the
storms could become severe, with damaging wind gusts and large
hail being the primary threats.

Minor to moderate flooding will continue along the Illinois
River.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Isolated to scattered thunderstorms will be possible Friday,
although organized severe weather is not expected.

Flooding will continue along the Illinois River this week,
although it will subside around Henry by Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed...primarily between 4 pm and
10 pm.

ILZ038-042>046-048-051>057-061>063-042115-
Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-
Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby-
Vermilion-
406 PM CDT Wed Jun 3 2020

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected this evening. Some of the
storms could become severe, with damaging wind gusts and large
hail being the primary threats.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Isolated to scattered thunderstorms will be possible Friday,
although organized severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed...primarily between 4 pm and
10 pm.

ILZ066>068-071>073-042115-
Clay-Crawford-Effingham-Jasper-Lawrence-Richland-
406 PM CDT Wed Jun 3 2020

This Hazardous Weather Outlook is for portions of southeast
Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected this evening. Some of the
storms could become severe, with damaging wind gusts and large
hail being the primary threats.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Scattered thunderstorms will be possible Friday, although
organized severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed...primarily between 6 pm and
midnight.

25

In the hours before

Special weather statement, Jun 3, 3:06 PM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Lincoln IL
306 PM CDT Wed Jun 3 2020

ILZ049-032045-
Scott-
306 PM CDT Wed Jun 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 345 PM CDT...

At 305 PM CDT, Doppler radar was tracking a strong thunderstorm near
Griggsville, or 12 miles north of Pittsfield, moving southeast at 25
mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Winchester, Bluffs, Alsey, Naples, Exeter, Glasgow, Valley City,
Riggston and Oxville.

This includes Interstate 72 between mile markers 43 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3974 9062 3979 9060 3966 9037 3952 9046
      3952 9058 3958 9058 3964 9061 3967 9063
      3971 9065
TIME...MOT...LOC 2005Z 306DEG 23KT 3979 9080

37
Special weather statement, Jun 3, 3:43 PM CDT, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Lincoln IL
343 PM CDT Wed Jun 3 2020

ILZ049-032115-
Scott-
343 PM CDT Wed Jun 3 2020

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY UNTIL 415 PM CDT...

At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pittsfield, moving southeast at 30 mph.

Wind gusts of 50 to 55 mph will be possible near this storm.

Locations impacted include...
Winchester, Manchester, Alsey, Naples, Glasgow, Valley City and
Oxville.

This includes Interstate 72 between mile markers 43 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify or change direction, so be certain to
monitor local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3977 9060 3952 9031 3952 9058 3956 9057
      3964 9061 3969 9065 3971 9065
TIME...MOT...LOC 2042Z 313DEG 24KT 3959 9072

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:18 PM CDTSevere Thunderstorm WarningILXFulton42 min
Jun 3, 8:27 PM CDTSevere Thunderstorm WarningILXDouglas, Edgar63 min
Jun 3, 8:40 PM CDTFlash Flood WarningILXDouglas, Edgar5 hr
Jun 3, 9:13 PM CDTFlash Flood WarningILXFulton3 hr
Jun 3, 9:28 PM CDTSpecial Weather StatementILXDouglas, Edgar62 min
Jun 3, 9:29 PM CDTSpecial Weather StatementILXMason46 min
Jun 3, 9:57 PM CDTFlash Flood WarningILXColes, Douglas, Edgar5 hr
Jun 3, 10:04 PM CDTFlash Flood WarningILXFulton2 hr
Jun 3, 11:50 PM CDTSpecial Weather StatementILXMacon40 min
Jun 4, 12:18 AM CDTSpecial Weather StatementILXChampaign42 min
Jun 4, 12:35 AM CDTFlash Flood WarningILXChampaign, Vermilion3 hr
Jun 4, 1:07 AM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar23 min
Jun 4, 1:28 AM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Edgar, Jasper32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.